Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 28, 2016, 3:06 PM EDT for Stokes County, Surry County, North Carolina; Patrick County, Virginia. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 3:06 PM EDT (19:06 UTC)
- Expired
- Apr 28, 2016, 4:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Stokes County, NC, Surry County, NC, Patrick County, VA
The radar
The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:36 PM EDT | HAIL 1.75 | Nnw Lawsonville, NC | HAIL LASTED FROM 326 PM UNTIL 336 PM. |
| Apr 28, 3:37 PM EDT | HAIL 0.5 | 1 Ne Francisco, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
381
WUUS51 KRNK 281906
SVRRNK
NCC169-171-VAC141-282000-
/O.NEW.KRNK.SV.W.0019.160428T1906Z-160428T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
306 PM EDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SURRY COUNTY IN NORTH CAROLINA...
NORTHERN STOKES COUNTY IN NORTH CAROLINA...
SOUTHERN PATRICK COUNTY IN VIRGINIA...
* UNTIL 400 PM EDT
* AT 306 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ARARAT...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
STUART...
SANDY RIDGE...
AND FRANCISCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3649 8061 3663 8058 3666 8007 3641 8009
TIME...MOT...LOC 1906Z 272DEG 19KT 3656 8050
HAIL...1.00IN
WIND...60MPH
$$
PW2 follow-up statements
011
WWUS51 KRNK 281930
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT THU APR 28 2016
NCC171-281939-
/O.CAN.KRNK.SV.W.0019.000000T0000Z-160428T2000Z/
SURRY NC-
330 PM EDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN SURRY COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3646 8044 3659 8043 3663 8007 3641 8009
TIME...MOT...LOC 1929Z 278DEG 24KT 3653 8036
$$
NCC169-VAC141-282000-
/O.CON.KRNK.SV.W.0019.000000T0000Z-160428T2000Z/
STOKES NC-PATRICK VA-
330 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR
NORTHERN STOKES AND SOUTHEASTERN PATRICK COUNTIES...
AT 329 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLLINSTOWN...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SANDY RIDGE...
FRANCISCO...
COLLINSTOWN...
PRESTONVILLE...
AND PENNS STORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3646 8044 3659 8043 3663 8007 3641 8009
TIME...MOT...LOC 1929Z 278DEG 24KT 3653 8036
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
PW807
WWUS51 KRNK 281947
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT THU APR 28 2016
VAC141-281957-
/O.CAN.KRNK.SV.W.0019.000000T0000Z-160428T2000Z/
PATRICK VA-
347 PM EDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN PATRICK COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3645 8034 3654 8032 3654 8008 3641 8009
TIME...MOT...LOC 1947Z 288DEG 21KT 3648 8026
$$
NCC169-282000-
/O.CON.KRNK.SV.W.0019.000000T0000Z-160428T2000Z/
STOKES NC-
347 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR
NORTHEASTERN STOKES COUNTY...
AT 347 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DANBURY...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SANDY RIDGE...
AND PRESTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3645 8034 3654 8032 3654 8008 3641 8009
TIME...MOT...LOC 1947Z 288DEG 21KT 3648 8026
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:51 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 28, 1:51 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 151 PM EDT THU APR 28 2016 .SYNOPSIS... LOW PRESSURE WILL MOVE EAST TODAY THROUGH FRIDAY WITH THE FRONT CROSSING THROUGH OUR AREA ON FRIDAY MORNING. ANOTHER LOW WILL MOVE ACROSS THE REGION ON SUNDAY AND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM EDT THURSDAY... NOT MUCH CHANGE TO THE MODELS AS CONTINUE TO SEE TREND OF DEVELOPING SHOWERS AND STORMS ALONG WEDGE FRONT AND JUST WEST FROM THE ALLEGHANYS AND SE WV SOUTH INTO THE NC MTNS. EARLY THIS AFTERNOON SHOWERS HAD SLOWLY FORMED FROM HSP-NEAR LWB TO BKW. VIS SATELLITE SHOWING WEAK VERTICAL DEVELOPMENT IN THE CU FIELD OVER SW VA/NW NC. WEAK VORT LOBE APPEARS TO MOVE FROM KY/INDIANA AT 1 PM TO THE CENTRAL VA AREA BY 00Z. AS THIS APPROACHES WILL SEE BETTER DEVELOPMENT...THOUGH THE STRONG WESTERLY FLOW ALOFT MAY INHIBIT GOOD VERTICAL DEVELOPMENT. AS SUCH STORMS MAY BE ISOLATED. THOSE STORMS THAT CAN OVERCOME THE SHEAR ALOFT WILL HAVE THE WIND ENERGY AVAILABLE TO AT LEAST BECOME STRONG TO SEVERE. THE STORM PREDICTION CENTER CONTINUES TO MENTION SLIGHT RISK OF SEVERE STORMS FROM SRN WV TO SW VA INTO NW NC THIS AFTERNOON. PREVIOUS MID MORNING DISCUSSION... FORECAST THIS MORNING SHOWING LESS THREAT OF SHOWERS AS WE ARE BETWEEN AREAS OF STRONG CONVERGENCE. AIRMASS WORKED OVER SOME...BUT SUNSHINE BREAKING OUT ACROSS THE MOUNTAINS WILL HEAT THE AIRMASS UP AND LEAD TO OVERALL INCREASING INSTABILITY BY THIS AFTERNOON. LATEST MODELS...MAINLY THE RAP13 AND HRRR FAVOR MORE DEVELOPMENT IN THE MOUNTAINS OF WEST VIRGINIA BY MIDDAY...THEN SURGING EAST TO THE BLUE RIDGE AND PIEDMONTS AFTER 1PM. THEREFORE...HAVE LOWERED CHANCES OF SHOWERS THIS MORNING...BUT KEPT HIGH CHANCE TO LOW LIKELYS THIS AFTERNOON. THE LOW CLOUDS ARE HANGING TOUGH AT THE MOMENT FROM ROANOKE TO LYNCHBURG AND DANVILLE...BUT RETREATING WEDGE UNDER INCREASING WESTERLY FLOW ALOFT AND STRONG SUNSHINE WILL OCCUR BY MID AFTERNOON. WENT WARMER BASED ON MORE SUNSHINE FOR A FEW HOURS THIS MORNING TIL EARLY AFTERNOON. THE STORM PREDICTION CENTER CONTINUES TO HIGHLIGHT THE SOUTHSIDE VIRGINIA INTO THE NORTHWEST NC PIEDMONT FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. MODELS SHOWING SBCAPES OF 1000-1500 J/KG HERE...WITH ANOTHER HIGHER ZONE OF 1000 J/KG OVER WEST VIRGINIA. OUTSIDE THE SLIGHT RISK...THE REST OF THE FORECAST AREA REMAINS IN A MARGINAL RISK. STILL THINK OUR NORTHEAST COUNTY WARNING AREA FROM THE SOUTHERN SHENANDOAH VALLEY TO LYNCHBURG NORTH WILL BE STABLE LONGER TO KEEP THREAT OF SEVERE LOW...THEREFORE NO CHANGES TO BE MADE TO THE HAZARDOUS WEATHER OUTLOOK. A COMPLEX LOW PRESSURE SYSTEM FROM THE MID MISSISSIPPI VALLEY TO THE MID ATLANTIC REGION WILL MOVE EAST THROUGH TONIGHT. BY FRIDAY MORNING LOW PRESSURE WILL BE OVER PENNSYLVANIA WITH A COLD FRONT TRAILING DOWN THE SOUTHERN APPALACHIANS. AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DIMINISH LATE TONIGHT. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 340 AM EDT THURSDAY... THE MAIN FRONTAL BOUNDARY WILL HAVE PUSHED TO OUR SOUTH ON FRIDAY BUT AN INVERTED TROF WILL BE LINGERING OVER THE APPALACHIANS AND THIS LOOKS TO KEEP A CHANCE OF SHOWERS MAINLY FOR THE FAR NORTH AND EAST THROUGHOUT THE DAY. AS THIS TROF ERODES HIGH PRESSURE OVER CENTRAL CANADA WILL BUILD DOWN INTO THE EASTERN UNITED STATES AND WEDGE DOWN THE EASTERN SEABOARD. THIS WILL BRING COOLER...SLIGHTLY BELOW NORMAL TEMPERATURES AND A SLIGHT CHANCE OF SPRINKLES/DRIZZLE TO THE AREA FRIDAY NIGHT INTO SATURDAY. BY LATE SATURDAY A DEVELOPING LOW OVER THE MIDWEST WILL START TO MOVE IN OUR DIRECTION AND PUSH THE OLD FRONTAL BOUNDARY BACK INTO THE AREA FORM THE SOUTH AS A WARM FRONT. THIS WILL GENERATE A GOOD AMOUNT OF ISENTROPIC LIFT OVER THE HIGH PRESSURE WEDGE AND BRING WIDESPREAD PRECIPITATION TO THE REGION SATURDAY NIGHT THROUGH THE END OF THE WEEKEND. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 325 PM EDT WEDNESDAY... WEAK HIGH PRESSURE ACROSS THE MID ATLANTIC REGION AND INTO THE CAROLINAS WILL LIKELY STAY IN THE AREA INTO MONDAY MORNING. A DISTURBANCE MOVING FROM THE MID WEST INTO THE SOUTHERN OHIO VALLEY WILL PUSH A WARM FRONT OVER THIS WEDGE OF COOL AIR. WARM MOIST AIR AND ISENTROPIC LIFT WILL KEEP A HIGH CHANCE FOR RAIN AND LOW CLOUDS IN THE REGION THROUGH AT LEAST MONDAY MORNING. A STRONG NORTHERN STREAM TROUGH IS FORECASTED TO KICK THIS WEDGE AND RAIN EAST AND OFF SHORE MONDAY AFTERNOON. THIS TROUGH MAY HANG OVER THE REGION INTO TUESDAY...HOWEVER ONLY FAIR WEATHER CUMULUS CLOUDS ARE EXPECTED. HIGH PRESSURE BUILDS IN TUESDAY NIGHT AND MAY KEEP THE AREA DRY THROUGH WEDNESDAY. SOME MODELS ARE BRINGING A DISTURBANCE ACROSS THE SOUTHEASTERN US WEDNESDAY OR THURSDAY...WHICH WILL KEEP OUR DRY SPELL BRIEF. MONDAY TEMPERATURES COULD REBOUND BACK TO SEASONAL LEVELS WITH NEAR 70F WEST AND MID 70S EAST. NEAR NORMAL TEMPERATURES ARE POSSIBLE FOR THE REMINDER OF THE PERIOD. WEDNESDAY'S TEMPERATURES MAY TREND COOLER BASED ON THE DISTURBANCE TRACKING ACROSS THE SOUTHEASTERN US. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 135 PM EDT THURSDAY... LOW CLOUDS WITH WEDGE FROM DAN/LYH SHOULD LIFT TO VFR CIGS BY 21Z AT DAN...BUT NOT CONFIDENT LYH WILL...SO KEPT THEM MVFR THEN IFR AFTER 00Z THIS EVENING. SHRA/TSRA COVERAGE WILL BE MAINLY SCATTERED...SO NOT PUTTING PREDOMINANT IN THE TAFS YET. LWB SEEING SOME CLOSE BY AS OF 130 PM EDT. SHOULD SEE THE FRONTAL BOUNDARY AND LOW PRESSURE SYSTEM MOVE WEST TO EAST THIS EVENING. THE THREAT OF SHOWERS WILL SUBSIDE BY LATE EVENING...THEN CONCERN SHIFTS BACK TO LOW CIGS AND/OR FOG. WEDGE MAY HANG THRU FRIDAY MORNING AT LYH/DAN...SO EXPECT AT LEAST IFR TO LOW END MVFR CIGS HERE TONIGHT INTO FRIDAY MORNING. FOG WILL BE LIMITED BUT SHOULD STAY BETWEEN 3-6SM. FURTHER WEST THE SFC FLOW WILL BECOME MORE SW TO TO NW AND THINK ROA/BCB WILL BE MAINLY VFR THOUGH SOME MVFR FOG POSSIBLE. BLF SHOULD BE DRY ENOUGH TO KEEP TO VFR CONDITIONS BUT THINK LWB WILL SEE FOG AND/OR LOW CLOUDS SO LEANED TOWARD IFR CIGS FOR NOW. CONFIDENCE IS FAIRLY LOW IN PLACEMENT OF STORMS THIS AFTERNOON AND CIGS/VSBYS OVERNIGHT....BUT MEDIUM OTHERWISE. EXTENDED AVIATION DISCUSSION... BY FRIDAY AFTERNOON...DRIER AIR AND VFR RETURN AND CONTINUE INTO SATURDAY. MORE WIDESPREAD SHOWERS WITH MVFR INCLUDING LOCALLY IFR CONDITIONS RETURN LATE SATURDAY NIGHT AND PERSIST INTO MONDAY AS LOW PRESSURE TRACKS UP THE RESIDUAL STALLED FRONT RESULTING IN WIDESPREAD RAINFALL...AND SUB VFR CONDITIONS. FRONT WILL BE SOUTHEAST OF US TUESDAY SO MAY SEE VFR AGAIN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/WP NEAR TERM...AMS/WP SHORT TERM...MBS LONG TERM...RCS AVIATION...AMS/JH/WP
Hazardous weather outlook, Apr 28, 12:45 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1245 PM EDT THU APR 28 2016 NCZ001>006-018>020-VAZ007-009>020-032-033-043-044-WVZ042>044-507-508- 291645- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-PATRICK-FRANKLIN-HENRY- PITTSYLVANIA-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 1245 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS FORMING THIS AFTERNOON MAY PRODUCE LOCALLY DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ022-023-034-045-058-059-291645- ROANOKE-BOTETOURT-BEDFORD-CAMPBELL-HALIFAX-CHARLOTTE- 1245 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STORMS THIS AFTERNOON MAY PRODUCE LOCALLY DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ024-035-046-047-291645- ROCKBRIDGE-AMHERST-APPOMATTOX-BUCKINGHAM- 1245 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 28, 2:40 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 240 PM EDT THU APR 28 2016 NCZ003-004-VAZ016-032-281945- SURRY-STOKES-CARROLL-PATRICK- 240 PM EDT THU APR 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY...NORTHWESTERN STOKES...SOUTHWESTERN PATRICK AND SOUTHEASTERN CARROLL COUNTIES... AT 240 PM EDT...A STRONG THUNDERSTORM WAS OVER CANA...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNT AIRY... FRANCISCO... ARARAT... CANA... AND COLLINSTOWN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3653 8072 3661 8072 3669 8035 3649 8033 TIME...MOT...LOC 1840Z 265DEG 14KT 3657 8066 PW
Special weather statement, Apr 28, 2:54 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT THU APR 28 2016
VAZ033-044-282000-
PITTSYLVANIA-FRANKLIN-
254 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN PITTSYLVANIA AND EAST CENTRAL FRANKLIN COUNTIES...
AT 254 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROCKY MOUNT...MOVING
EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
PENHOOK...
SOUTHERN SMITH MOUNTAIN LAKE...
UNION HALL...
AND SONTAG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3698 7993 3704 7957 3703 7956 3704 7956
3704 7954 3703 7953 3703 7952 3702 7950
3691 7948 3690 7992
TIME...MOT...LOC 1854Z 263DEG 18KT 3695 7989
PWSpecial weather statement, Apr 28, 3:03 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT THU APR 28 2016
VAZ016-017-032-282000-
FLOYD-CARROLL-PATRICK-
303 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTH CENTRAL PATRICK...SOUTHERN FLOYD AND NORTHEASTERN CARROLL
COUNTIES...
AT 303 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUGSPUR...MOVING EAST
AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLOYD...
WOOLWINE...
WILLIS...
ROCKY KNOB RECREATION AREA...
AND BUFFALO RIDGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3678 8061 3687 8061 3694 8023 3688 8022
3687 8023 3687 8022 3674 8020
TIME...MOT...LOC 1903Z 266DEG 23KT 3683 8056
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:20 PM EDT | Special Weather Statement | RNK | Ashe | 55 min |
| Apr 27, 8:51 PM EDT | Special Weather Statement | RNK | Alleghany, Ashe | 54 min |
| Apr 28, 3:42 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 48 min |
| Apr 28, 3:44 PM EDT | Special Weather Statement | RNK | Wilkes | 61 min |
| Apr 28, 3:58 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham, Stokes | 77 min |
| Apr 28, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 62 min |
| Apr 28, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 35 min |
| Apr 28, 5:12 PM EDT | Special Weather Statement | RNK | Caswell | 33 min |
| Apr 28, 5:16 PM EDT | Special Weather Statement | RNK | Rockingham | 59 min |
| Apr 28, 6:49 PM EDT | Special Weather Statement | RNK | Caswell | 56 min |
| Apr 27, 9:00 PM EDT | Special Weather Statement | RNK | Carroll | 60 min |
| Apr 28, 2:40 PM EDT | Special Weather Statement | RNK | Patrick | 65 min |
| Apr 28, 2:54 PM EDT | Special Weather Statement | RNK | Franklin | 66 min |
| Apr 28, 3:03 PM EDT | Special Weather Statement | RNK | Floyd | 57 min |
| Apr 28, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 67 min |
| Apr 28, 4:44 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 91 min |
| Apr 28, 4:58 PM EDT | Special Weather Statement | RNK | Pittsylvania | 47 min |
| Apr 28, 5:28 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 62 min |
| Apr 28, 6:20 PM EDT | Special Weather Statement | RNK | Buckingham | 70 min |
| Apr 28, 6:36 PM EDT | Special Weather Statement | RNK | Bath | 24 min |
| Apr 28, 7:03 PM EDT | Special Weather Statement | RNK | City of Danville | 27 min |
| Apr 28, 7:29 PM EDT | Special Weather Statement | RNK | Halifax | 91 min |
| Apr 28, 7:37 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 53 min |
| Apr 28, 7:51 PM EDT | Special Weather Statement | RNK | Buckingham | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.